QUIZ 11 NURS6521.docx - QUIZ 11 NURS-6521 A 30-year-old man with a BMI of 59 has recently been diagnosed with type 2 diabetes mellitus In light of the

QUIZ 11 NURS6521.docx - QUIZ 11 NURS-6521 A 30-year-old man...

This preview shows page 1 - 3 out of 12 pages.

QUIZ 11 NURS-6521 A 30-year-old man with a BMI of 59 has recently been diagnosed with type 2 diabetes mellitus. In light of the man's lack of success with weight loss programs in the past, his care provider has prescribed sibutramine (Meridia). What instructions should the nurse consequently provide to this patient? Response Feedback: Patients should take sibutramine on an empty stomach to maximize peak concentration levels. They should take it only once a day. It is important to remember that sibutramine should be used in conjunction with a low-calorie diet and daily exercise routine for maximum results. It is not taken on an “ass-needed” basis to control food cravings. Question 2 1 out of 1 points A nurse is having difficulty administering a bitter drug to a 5-year-old child. The nurse should Response Feedback: Children can be offered a flavored ice pop or ice chips prior to administering the drug to help numb the taste buds and promote cooperation to take a foul-tasting drug. Most 5-year-old children cannot swallow pills, and only certain pills can be crushed and dissolved in small amounts of liquid or soft food, such as applesauce, gelatin, or ice cream, to mask the flavor of the drug. Medication should never be forced on a child; it increases the risk of aspiration. Play therapy reduces the anxiety related to drug therapy, but you should never tell the children that the medicine is candy. Question 3 1 out of 1 points A 29-year-old woman who is morbidly obese has recently begun a comprehensive, medically- supervised program of weight reduction. Prior to adding dextroamphetamine (Dexedrine) to her regimen, the patient should be questioned about her intake of Response Feedback: Caffeine-containing drinks such as tea, coffee, and cola may increase the adverse effects associated with dextroamphetamine. Intake of trans fat and grapefruit does not impact the use of dextroamphetamine. A history of drug and alcohol abuse may contribute a risk of dextroamphetamine abuse, but the concurrent use of dextroamphetamine and alcohol is not necessarily contraindicated. Question 4 1 out of 1 points
Image of page 1
A nurse is providing patient education to a 13-year-old girl who was just diagnosed with type 1 diabetes mellitus. Which of the following statements by the patient will alert the nurse that special instructions regarding insulin are necessary? Response Feedback: Because the patient is on the track team, she will have increased exercise at various times that will require increased insulin and special instructions related to hypoglycemia that may come hours after she has ceased exercising. Walking two blocks every day and walking up stairs would not be considered increased physical exercise and would not be a factor. Wanting to have her mother administer the insulin is not uncommon for this age patient, and the nurse would normally instruct both the mother and the daughter in the administration of the drug.
Image of page 2
Image of page 3

You've reached the end of your free preview.

Want to read all 12 pages?

  • Fall '13
  • Pharmacology, Adverse drug reaction, Dextroamphetamine

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes